Depression/Mental Health Expert Forum
KLONIPIN/CLONAZEPAM TAPER
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

KLONIPIN/CLONAZEPAM TAPER

Dear Dr. Gould,
I have taken for almost three years, clonazepam for panic attacks.  One .25 mg in the a/m and one .25 mg. p/m.  I  notice so many times you recommend klonipin (klonopin) to taper off xanax.  Well,I'd like to know how to taper off  of this amount of clonazepam.  I no longer feel the need to take this drug, but I am like so many others who write in as far as being terrified of having a seizure. Especially since I live alone.  My doctor says, no way, the dosage has been too low.  (I've never had a seizure disorder) Can you give me your thoughts ,  and how you'd advise a taper schedule?  This medicine was very useful for me,  but I now feel I've resolved all issues and no longer wish to take it.  I also feel it's beginning to give me memory problems.  (forgetfulness).  I am on 25 mgs. of Zoloft which has helped greatly with all anxiety/panic problems.   Any advice will be appreciated.  Thank you.
R/55
Related Discussions
242532_tn?1269553979
Because of your low dose, you are not at much risk, but to eliminate all the risk, you should ask your doctor about starting klonopin o.5 mg, at night, and taper your xanax 25% each week...when you are through with that, do the same for klonopin.   That's about as safe as you can get...should be done under supervision of doctor.
9 Comments
Blank
Avatar_n_tn
I believe my question was mis-read.  I do not and never have, taken xanax. I simply menitoned it because the doctor recommends taking this when going off xanax.  What  I am taking is  .25 mg clonazepam in the morning and .25 in the evening. For the past 3 years.  The clonazepam is the drug that I would like some advice on as to how to safely taper/discontinue.  If any others out there have done this, or have advice, could they please post?
Thank you,
R/55
Blank
Avatar_n_tn
I used to take clonazepam daily.  It was hard to withdraw.  I switched to valium to withdraw, but it still wasn't easy.  I don't think you'd have seizures from withdrawing - maybe anxiety, heart racing etc.  That's what I had.

Good luck.

PS It feels better to be off the drug, & my memory has definitely improved.
Blank
Avatar_n_tn
Hello,
I just now noticed your comment to my clonazepam posting.  Would you mind telling how many mgs. you took per day.  How many years/months you were on the med?  And just what kind of withdrawl (withdrawal) symptoms did you go thru?
Hope you see this posting, it's been so long ago that you wrote.
Thank you for responding earlier.
R/55
Blank
Avatar_n_tn
I was on Clonazepam for 6 months and found it very difficult to discontinue. Every time I would reduce the dose too much I would suffer from withdrawel. I have found that the best way to taper is to crush the tablet and pour it into a measured amount of water (I used a measured 1 ML container that had each .1 measured on the side). After thoroughly mixing the tablet in water, I would drain off .1 ML ( ~10% ). I would maintain this level for 4-6 and then draw off another .1 ML. until I was about down to .5 ML and then I would cut the tablet in half and pour it into the full 1 ML container and begin the process again. You need to do this because if you continue to drain off .1 ML the percentage of the taper increases and the taper becomes increasingly harder to continue.
Good luck.
Blank
Avatar_n_tn
reading this board has made me very scared and alone. I have been on klonipin (klonopin) for about 2 months now-heres the kicker-they are 2 miligram tablets-not.2 but 2 miligram tablets-3 times a day-that is 6 miligrams a day-someone please tell me what I am in store for-is this stuff really addicting-it makes me sleepy and he actually gave it to me for chronic muscle spasms-please help.
Blank
Avatar_n_tn
reading this board has made me very scared and alone. I have been on klonipin (klonopin) for about 2 months now-heres the kicker-they are 2 miligram tablets-not.2 but 2 miligram tablets-3 times a day-that is 6 miligrams a day-someone please tell me what I am in store for-is this stuff really addicting-it makes me sleepy and he actually gave it to me for chronic muscle spasms-please help.
Blank
Avatar_n_tn
I am currently on 1mg/day of klonopin.  I want to taper off to 0.
Anyone in a similar situation?  What is a good procedure?  down .5/week,  .5/2weeks .25/week, .25/2weeks....etc???

Dave
Blank
Avatar_n_tn
Have done a search specially for you (I'm more involved with SSRIs) and 'Klonopin withdrawal symptoms' came up with plenty of links, including this forum on Benzo..
http://benzo.proboards12.com

Hope that helps :)
All the best.
Peagee
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank